Missouri, 2003

Hail in Missouri, April 6, 2003

April 6, 2003 · NWS MEG · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 6, 8:45 AM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Apr 6, 8:45 AM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
945 AM CDT SUN APR 6 2003

A WARM FRONT OVER CNTRL MS WILL CONT TO MOVE NWD TDY. THE BOUNDARY
WILL REACH NRN MS AROUND MIDDAY AND TO THE TN/MS BORDER AROUND 00Z.
A SFC LOW WILL TRACK ALONG THE BOUNDARY LATE TNT.

ELEVATED TSTMS ARE ALREADY OCCURRING WITH THE MAIN THREAT THIS
MORNING BEING LARGE HAIL. AS THE BOUNDARY MOVES NWD LATER TDY...SFC
INSTABILITY WILL INCREASE AND THE RISK OF STORMS CONTAINING DAMAGING
WINDS AND POSSIBLE TORNADOES WILL EXIST THIS AFTERNOON AND
EVENING...ESPECIALLY IN THE SRN 2/3RDS OF THE CWA.

WILL CONTINUE TO MONITOR THE SITUATION AND UPDATE FCSTS AND OUTLOOK
PRODUCTS AS NEEDED THROUGHOUT THE DAY.

.MEG...NONE.

SWC
Hazardous weather outlook, Apr 6, 10:55 AM CST, 1 hour 28 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-071000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 AM CDT SUN APR 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT SOUTH OF A CLARKSDALE TO OXFORD TO TUPELO LINE IN NORTH
MISSISSIPPI.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT FOR THE REST OF NORTH MISSISSIPPI...THE EXTREME SOUTHERN
COUNTIES OF WEST TENNESSEE AND A PORTION OF EAST ARKANSAS ALONG AND
SOUTH OF INTERSTATE 40. THE MODERATE RISK AREA INCLUDES
MEMPHIS...CLARKSDALE...CORINTH...OXFORD AND TUPELO.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REST OF THE
MID-SOUTH. THE SLIGHT RISK AREA INCLUDES JONESBORO...DYERSBURG AND
JACKSON.

SEVERE THUNDERSTORMS ARE ALREADY OCCURRING AND WILL CONTINUE THROUGH
THE AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREAT FROM
CLARKSDALE AND TUPELO ON NORTHWARD WILL BE VERY LARGE HAIL.
HOWEVER...DAMAGING WINDS AND ISOLATED TORNADOES CANNOT BE TOTALLY
RULED OUT LATER THIS AFTERNOON. THE RISK OF TORNADOES AND DAMAGING
WINDS SIGNIFICANTLY INCREASES SOUTH OF CLARKSDALE...OXFORD AND
TUPELO. THE MOST LIKELY TIME FOR SEVERE WEATHER IS FROM NOW THROUGH
MIDNIGHT...BUT A FEW SEVERE STORMS MAY LINGER AFTER MIDNIGHT IN
NORTHEAST MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

In the hours before

Local storm report, Apr 6, 10:55 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1120 AM    MORO                      AR   1.75 INCH HAIL
04/06/03   LEE(AR)                        MARBLE SIZE COVERING
                                          GROUND.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Pemiscot

When
April 6, 12:23 PM CST to 12:30 PM CST
Where
Pemiscot County, Hayti
Measured
1 in hail
Property damage
$100
Reported by
LAW ENFORCEMENT
Coordinates
36.233, -89.750

Hail, Dunklin

When
April 6, 12:30 PM CST to 12:35 PM CST
Where
Dunklin County, Clarkton
Measured
0.88 in hail
Property damage
$50
Reported by
EMERGENCY MANAGER
Coordinates
36.450, -89.967

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351098, 5351099.